MAUDE Adverse Event Report: COVIDIEN LLC EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LLC EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E1455-4
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 07/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
While using the bovie with an insulated 4" electrode blade in the incision, working with the bovie tip into the lateral side of the breast, surgeon heard a pop sound and noted 3 areas at the edge and under the left breast incision where tissue had been burned during cauterization in incision.Upon examination of 4" bovie tip a black circular mark was noted within the insulated coating possibly having caused an arc during cauterization.Bovie setting were 35 cut pure and 35 coag fulgurate.It was confirmed the bovie pad was securely on the patient.

Brand Name
EDGE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire street
mansfield MA 02048
MDR Report Key8935020
Report Number8935020
Device Sequence Number13560571
Product Code GEI
UDI-Device Identifier10884521713185
UDI-Public(01)10884521713185
Combination Product (Y/N)N
Initial Reporter StateOH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 07/30/2019
Report Date (Section F) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberE1455-4
Device Catalogue NumberE1455-4
Device Lot Number72440024X
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Ambulatory Surgical Facility
Date Report to Manufacturer08/27/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight60
Date Report Sent to FDA07/30/2019